MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0320
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that during a removal of a crosslink from a previous surgery, the driver broke in the center screw hole when the surgeon was trying to remove the crosslink.The removal of the crosslink was being performed as part of a planned revision surgery to address adjacent level disease.There was no delay in surgery, and there were no known patient complications.The broken driver was received on (b)(6) 2018 for complaint assessment.The visual assessment of the driver identified damage that was consistent with the description provided by the complainant.The driver also showed signs of frequent use.The screwdriver broke while removing a crosslink from a different product family system.The surgical technique guide identifies the steps and instruments that are to be used when placing a cross connector.The cross connector driver is to be used with a cross-connector torque handle and a cross-connector counter torque instrument when placing a cross connector.The guide also states that removal of the cross bar is achieved by reversing the procedure.The complainant stated that the driver was used for removal because it was the only driver that they had, the counter-torque instrument was not used.A review of the dhr was performed and there were no manufacturing anomalies identified.The device met all required specification prior to distribution.This lot has been available for distribution since (b)(6) 2011.The number of procedures this instrument has been used in is not available.The company will continue to monitor complaints of this nature.
 
Event or Problem Description
The complainant reported that during a removal of a crosslink from a previous surgery, the driver broke in the center screw hole when the surgeon was trying to remove the crosslink.The removal of the crosslink was being performed as part of a planned revision surgery to address adjacent level disease.There was no delay in surgery, and there were no known patient complications.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7516537
Report Number3005031160-2018-00012
Device Sequence Number1164541
Product Code HXX
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number60135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;